# SDR 2005FA0000514

- Difficulty date: March 24, 2005
- Submitted: April 20, 2005
- Operation: General aviation
- Aircraft: N154ME
- Make and model: Cessna 172S
- Aircraft serial: 172S8534
- Propeller: Mcauly IC235LFA7570
- System (JASC): 6113 · Propeller Spinner Section
- Part: Spinner
- Part number: 05522311
- Condition: Cracked
- Location: Propeller
- Part time: 96 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING 100 HR INSPECTION THE FORWARD SPINNER BULKHEAD WAS FOUND TO BE CRACKED AROUND 5 OF THE 6 BOLT HOLES.  CAUSE OF THE PROBLEM IS THAT WHEN THE PROP MOUNTING BOLTS ARE TORQUED TO THE LIMITS GIVEN IN THE SRM THAT THE FORWARD BULKHEAD GET PULLED DOWN SLIGHTLY INTO THE CHAMFER OF THE PROP BOLT HOLES AND THIS IN TURN STRESSES THE PART LEADING TO CRACKING.  TO SOLVE THIS PROBLEM, I THINK THAT THE TORQUE OF THE MOUNTING BOLTS AND THE DESIGN OF THE BULKHEAD NEED TO BE EVALUATED AND CHANGES MADE. (K)
